MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR CP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer saw a shift up in tni-ultra quality control (qc) results on the advia centaur cp system when they switched from tni-ultra lot 149 to 160.The customer ran a patient correlation and observed a shift up in patient results also.The siemens technical support center (tsc) assisted customer with troubleshooting.The customer was provided with customer bulletin restoration of alignment of tni-ultra on the advia centaur cp system to advia centaur/advia centaur xp/advia centaur xpt systems (b)(4), rev.A.The customer adjusted the qc range.As per customer bulletin - restoration of alignment of tni-ultra on the advia centaur cp system to advia centaur/advia centaur xp/advia centaur xpt systems (b)(4), rev.A, the positive shift is expected due to realignment of the advia centaur® cp immunoassay system to the advia centaur, advia centaur xp, and advia centaur xpt immunoassay systems for tni-ultra.The customer's results on the patient samples are similar to what was observed on the siemens' in house testing and provided in the customer bulletin.None of the samples changed clinical interpretation between the kit lots.Updated qc targets/ranges for kit lots 160 and higher are provided on the biorad website.The customer has updated their targets/ranges for biorad qc accordingly.There is no confirmed product performance issue.The assay works as specified and the customer is operational.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
Discordant high advia centaur cp troponin ultra (tni-ultra) results were obtained for samples from five patients during a lot to lot correlation.The correlation was between tni-ultra lot 149 and lot 160.The results were higher with lot 160.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.

Brand Name
ADVIA CENTAUR CP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8740919
Report Number1219913-2019-00123
Device Sequence Number1680543
Product Code MMI
UDI-Device Identifier00630414516226
UDI-Public00630414516226
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Model NumberN/A
Device Catalogue Number10317709
Device Lot Number70528160
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1